Alert archive / Alabama / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 3, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jan 21, 2012, 12:55 PM CST for Lowndes County, Montgomery County, Alabama. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 21, 2012, 12:55 PM CST (18:55 UTC)
- Expired
- Jan 21, 2012, 1:45 PM CST
- In force
- 50 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Lowndes County, AL, Montgomery County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 6.9 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1141 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 514 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 198 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 6.1
The text
As transmitted, in the capitals the NWS used until 2016.
602
WUUS54 KBMX 211855
SVRBMX
ALC085-101-211945-
/O.NEW.KBMX.SV.W.0003.120121T1855Z-120121T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1255 PM CST SAT JAN 21 2012
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL LOWNDES COUNTY IN SOUTH CENTRAL ALABAMA...
CENTRAL MONTGOMERY COUNTY IN SOUTH CENTRAL ALABAMA...
* UNTIL 145 PM CST
* AT 1255 PM CST...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PINTLALA...
OR 10 MILES EAST OF HAYNEVILLE...AND MOVING EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
MEADVILLE...SPRAGUE...PINE LEVEL AND CARTERS HILL.
THIS INCLUDES...
INTERSTATE 65 EXIT NUMBER 158...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST SATURDAY EVENING
FOR SOUTHEASTERN ALABAMA.
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3207 8645 3222 8645 3226 8599 3225 8599
3225 8600 3204 8600
TIME...MOT...LOC 1855Z 268DEG 29KT 3215 8637
$$
731 follow-up statement
250
WWUS54 KBMX 211918
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
118 PM CST SAT JAN 21 2012
ALC085-211928-
/O.CAN.KBMX.SV.W.0003.000000T0000Z-120121T1945Z/
LOWNDES AL-
118 PM CST SAT JAN 21 2012
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LOWNDES COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3207 8623 3221 8625 3226 8599 3225 8599
3225 8600 3204 8600
TIME...MOT...LOC 1918Z 268DEG 29KT 3216 8615
$$
ALC101-211945-
/O.CON.KBMX.SV.W.0003.000000T0000Z-120121T1945Z/
MONTGOMERY AL-
118 PM CST SAT JAN 21 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
MONTGOMERY COUNTY UNTIL 145 PM CST...
AT 118 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
SPRAGUE...OR 6 MILES NORTHWEST OF MEADVILLE...MOVING EAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
PINE LEVEL AND CARTERS HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3207 8623 3221 8625 3226 8599 3225 8599
3225 8600 3204 8600
TIME...MOT...LOC 1918Z 268DEG 29KT 3216 8615
$$
73What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 21, 11:39 AM CST, 1 hour 16 minutes earlier.
Area forecast discussion, Jan 21, 11:39 AM CST, 1 hour 16 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BIRMINGHAM AL 1139 AM CST SAT JAN 21 2012 .UPDATE... FOR MORNING FORECAST AND AVIATION. && .DISCUSSION... HAVE DONE A FEW QUICK UPDATES THIS MORNING TO TRIM COUNTIES FROM THE TOR WATCH #3 AS THE FRONT PROGRESSES. MOST OF THE REMAINING COUNTIES WILL BE ALLOWED TO EXPIRE AT NOON. THE EXCEPTION WILL BE THE COUNTIES ACROSS THE FAR EAST FROM CLAY TO BULLOCK AND BARBOUR AND EASTWARD WILL BE REPLACED WITH A NEW WATCH FOR THE AFTERNOON AS THE BEST INSTABILITY WILL BE IN THE EAST CLOSER TO THE UPPER DISTURBANCE ALONG AND AHEAD OF THE FRONT. WEST OF TOR WATCH 4 ALTHOUGH ISOLATED SEVERE STORMS ARE NOT A ZERO PROBABILITY BUT INSTABILITY HAS DECREASED IN THIS AREA. HAVE ADJUSTED POPS ACCORDINGLY AND ALSO HAVE ADJUSTED TEMPERATURES WITH FRONTAL PROGRESSION. 08/MNK && .AVIATION... 18Z TAF DISCUSSION. COLD FRONT IS PRETTY WELL DEFINED BY RADAR IMAGERY AND SURFACE OBSERVATIONS...ROUGHLY ALIGNED WITH INTERSTATE 20 JUST BEFORE 18Z. THE STRONGEST THUNDERSTORMS APPEAR TO HAVE MOVED INTO GA...BUT THE COLD FRONT WILL LIKELY CONTINUE TO KEEP AT LEAST A BROKEN LINE OF CONVECTION ASSOCIATED WITH IT THROUGH THE REMAINDER OF THE AFTERNOON. TCL...BHM...EET...AND ANB ARE ALREADY BEHIND THIS LINE AND WILL HAVE LIMITED/NO PRECIP FOR THE REST OF THE DAY. I TRIED TO TIME THE ARRIVAL OF THIS LINE INTO MGM AND TOI AS BEST AS I COULD... AND WILL REFINE THE TIMING IF NEEDED AS THINGS PROGRESS. IN THE WAKE OF THE COLD FRONT...CEILINGS ARE CURRENTLY QUITE LOW AND I SEE NO REASON FOR THOSE LOW CEILINGS TO CONTINUE TO INTO CENTRAL ALABAMA AS WELL. THUS...THE 18Z TAFS ARE MUCH MORE PESSIMISTIC THAN THE PREVIOUS ISSUANCE...WITH FAIRLY WIDESPREAD IFR CONDITIONS. /61/ && .PREV DISCUSSION... /ISSUED 434 AM CST SAT JAN 21 2012/ SHORT TERM...TODAY THROUGH MONDAY. THUNDERSTORMS HAVE DEVELOPED ALONG A COLD FRONT THAT HAS PUSHED INTO NORTHERN MISSISSIPPI AND TENNESSEE. WITH THE APPROACH OF AN UPPER LEVEL TROUGH CURRENTLY IN THE SOUTHERN PLAINS PROVIDING 40 TO 50 KTS OF 0-6 KM BULK SHEAR... EXPECT THIS LINE OF STORMS TO MAINTAIN ITSELF AS IT BEGINS TO ENTER INTO CENTRAL ALABAMA. IN TERMS OF THE SEVERE THREAT THIS MORNING AND AFTERNOON... REASONING HAS NOT CHANGED MUCH FROM BEFORE. MODEST CAPE JUST AHEAD OF THE FRONT COMBINED WITH SUFFICIENT LOW LEVEL SHEAR WILL SUPPORT ORGANIZED THUNDERSTORMS... SOME OF WHICH MAY BE SEVERE. LOOKS LIKE THE CHANCE FOR SEVERE INCREASES AFTER 6 AM IN OUR NORTHWEST AREAS AS GREATER INSTABILITY MOVES IN FROM MS. AS THE DAY PROGRESSES... THE BOUNDARY LAYER SOUTH OF THE FRONT SHOULD DESTABILIZE FAIRLY WELL GIVEN THE 60 PLUS DEW POINTS ALREADY IN PLACE AND JUST A FEW DEGREES OF DAYTIME HEATING. THIS WILL SUPPORT DAMAGING WINDS AND LARGE HAIL ALONG THE LINE. SHALLOW CONVECTION HAS ALSO DEVELOP AHEAD OF THE FRONT... AND BEARS WATCHING. A LIMITING FACTOR FOR THE SEVERE THREAT TODAY WILL BE THE DEPARTURE OF THE BEST SHEAR IN THE AFTERNOON AS THE UPPER SHORTWAVE TROUGH EJECTS EASTWARD. WITH REGARDS TO TORNADO POTENTIAL... THERE IS A LOW CHANCE... ESPECIALLY ACROSS THE WESTERN PART OF CENTRAL ALABAMA THIS MORNING... WHERE LOW LEVEL SHEAR IS CURRENTLY MAXIMIZED. ANY DISCRETE CELLS IN THIS AREA WILL HAVE TO BE CLOSELY MONITORED. OVERALL... SINCE SHEAR VECTORS ARE STILL ROUGHLY PARALLEL TO THE FRONT... THINK PRIMARY THREATS TODAY WILL BE DAMAGING WINDS AND LARGE HAIL ALONG THE CURRENT LINE OF THUNDERSTORMS. THE LONGWAVE UPPER TROUGH NOW MAKING LANDFALL ON THE PACIFIC COAST WILL SUPPORT DEVELOPMENT OF A SURFACE LOW OVER THE CENTRAL PLAINS SUNDAY... WHICH WILL CAUSE THE CURRENT COLD FRONT TO STALL LATE TONIGHT AND THEN START LIFTING BACK NORTHWARD AS A WARM FRONT ON SUNDAY. THE FORCING ASSOCIATED WITH THE NEXT COLD FRONT LOOKS TO ARRIVE LATE SUNDAY FOR OUR AREA. CAPE VALUES LOOK GOOD DURING SUNDAY AFTERNOON... BUT DECREASE QUICKLY LATER IN THE EVENING WITH THE LOSS OF DAYTIME HEATING. CONVERSELY... THE BEST SHEAR LOOKS LIKE IT WILL ARRIVE LATER. WITH ALL THAT SAID... THINK THERE IS A CHANCE FOR SOME SEVERE STORMS... PRIMARILY DAMAGING WINDS ALONG A LINE OF THUNDERSTORMS ASSOCIATED WITH THE COLD FRONT FROM LATE SUNDAY EVENING AND CONTINUING OVERNIGHT TO MONDAY MORNING. TORNADO THREAT LOOKS LOW... JUST LIKE TODAY... BUT IF ANY STORMS FORM OUT AHEAD OF THE COLD FRONT SUNDAY EVENING... THEY COULD ROTATE. CONTINUED WITH THE SEVERE WORDING IN THE HWO FOR THIS TIME FRAME... AND INCREASED CONFIDENCE IN WORDING. 77/GLEASON LONG TERM...TUESDAY THROUGH SATURDAY. THERE WILL BE A QUICK LIVED COOL DOWN ON TUESDAY AHEAD OF THE RETURN FLOW THAT WILL ONCE AGAIN BEGIN ON WEDNESDAY AHEAD OF THE NEXT SYSTEM. IN FACT THE RETURN FLOW WILL BE SO QUICK WILL GO AHEAD AND INCLUDE SLIGHT CHANCE POPS IN FOR TUESDAY NIGHT/WEDNESDAY MORNING WITH CONDITIONS GENERALLY ONLY BEING AFTER MIDNIGHT. RAIN CHANCES INCREASE THROUGHOUT THE DAY ON WEDNESDAY/WEDNESDAY NIGHT AS WE WAIT FOR AN UPPER LOW TO SWING CLOSER TO THE AREA. AT THIS TIME IT APPEARS THAT THE BEST RAIN CHANCES WILL WORK IN BY THURSDAY AND INTO THURSDAY NIGHT AS THE SURFACE LOW SLIDES NORTHEAST THROUGH THE AREA. RAIN CHANCES REMAIN HIGH THROUGH FRIDAY AS WELL AS WE AWAIT THE UPPER LEVEL LOW TO SWING THROUGH AS WELL. THE BIGGEST CHANGE TO THE EXTENDED...BESIDES SLOWING DOWN THE FRONT FOR THE END OF THE WEEK...WAS THE INCREASED LOW TEMPERATURES FOR THE LATER HALF OF THE WEEK. GFS MOS IS REALLY TOO LOW AND WENT WITH A MODIFIED GFS VERSION FOR THE EXTENDED PERIOD. REALLY DO NOT SEE HOW TEMPERATURES WILL DROP MUCH BELOW THE MID 50S AS SOUTHERLY FLOW REALLY KICKS INTO THE AREA. STILL A LOT OF TIMING TO WORK OUT WITH THIS PERIOD SO STAY TUNED. 16 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 59 43 67 52 59 / 40 20 20 90 20 ANNISTON 62 46 69 52 62 / 70 20 20 90 20 BIRMINGHAM 64 47 69 52 60 / 20 20 20 90 20 TUSCALOOSA 65 47 72 53 62 / 20 20 20 90 20 CALERA 66 48 70 53 61 / 80 20 20 90 20 AUBURN 70 54 70 57 64 / 100 20 20 90 20 MONTGOMERY 73 54 73 58 66 / 90 20 20 90 20 TROY 72 57 74 59 66 / 80 20 20 90 20 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. && 08/61/77/16
Hazardous weather outlook, Jan 21, 12:35 PM CST, 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1235 PM CST SAT JAN 21 2012 ALZ011>015-017>050-221830- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1235 PM CST SAT JAN 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE IN THE SOUTHERN HALF OF CENTRAL ALABAMA THIS AFTERNOON...ALONG AND AHEAD OF A COLD FRONT THAT IS MOVING THROUGH THE STATE. THE PRIMARY THREATS WILL BE DAMAGING WINDS AND LARGE HAIL...ALTHOUGH AN ISOLATED TORNADO IS STILL POSSIBLE IN THE SOUTHEASTERN PORTION OF THE AREA. DUE TO THE SLOW MOVING NATURE OF THE FRONT...LOCALIZED FLOODING COULD ALSO BECOME AN ISSUE FOR FLOOD PRONE AREAS. THE SEVERE WEATHER THREAT SHOULD DIMINISH BY 7 PM THIS EVENING...IF NOT SOONER. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ANOTHER ROUND OF SEVERE THUNDERSTORMS IS POSSIBLE ACROSS PORTIONS OF CENTRAL ALABAMA...FROM AROUND 10 PM SUNDAY EVENING TO PERHAPS AS LATE AS 10 AM MONDAY MORNING. THE LATEST COMPUTER MODEL DATA SUGGESTS THAT THIS SEVERE THREAT MAY BE INCREASING...AND THE THREAT NOW ALSO INCLUDES TORNADOES. WHILE ANY PART OF CENTRAL ALABAMA MAY BE AFFECTED...THE AREA WITH THE GREATEST SEVERE WEATHER AND TORNADO THREAT IS FROM THE CITIES OF GEIGER...TUSCALOOSA... BIRMINGHAM...AND GADSDEN...NORTHWARD. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED IN THE SOUTHERN PORTIONS OF CENTRAL ALABAMA UNTIL AROUND 7 PM THIS EVENING. ACTIVATION MAY BE NEEDED AGAIN IN ALL AREAS SUNDAY NIGHT INTO MONDAY MORNING. 61
In the hours before
Special weather statement, Jan 21, 8:04 AM CST, 4 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
804 AM CST SAT JAN 21 2012
ALZ022-211445-
PICKENS AL-
804 AM CST SAT JAN 21 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PICKENS COUNTY UNTIL 845
AM CST...
AT 806 AM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR ETHELSVILLE...OR 10 MILES NORTHWEST OF REFORM...
MOVING EAST AT 30 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
REFORM...
GORDO...
MCSHAN...
SHAW...
OWENS...
THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3353 8828 3352 8784 3343 8783 3326 8784
3328 8830
TIME...MOT...LOC 1404Z 279DEG 25KT 3344 8819Special weather statement, Jan 21, 8:58 AM CST, 3 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 858 AM CST SAT JAN 21 2012 ALZ024>027-034-211530- BIBB AL-JEFFERSON AL-SHELBY AL-ST. CLAIR AL-TALLADEGA AL- 858 AM CST SAT JAN 21 2012 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN TALLADEGA...SHELBY... SOUTHERN ST. CLAIR...SOUTHEASTERN JEFFERSON AND NORTHERN BIBB COUNTIES UNTIL 930 AM CST... AT 854 AM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MOUNTAIN BROOK TO WEST BLOCTON...AND MOVING EAST AT 40 MPH. WIND GUSTS UP TO 45 MPH ARE POSSIBLE WITH THESE STORMS...ALONG WITH HEAVY RAIN. LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE... HELENA... TRUSSVILLE... LEEDS... MONTEVALLO... PELHAM... THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 3360 8612 3310 8644 3307 8724 3372 8656 TIME...MOT...LOC 1457Z 248DEG 60KT 3352 8669 3316 8703
Special weather statement, Jan 21, 9:28 AM CST, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 928 AM CST SAT JAN 21 2012 ALZ027>029-036-037-211600- CLAY AL-COOSA AL-RANDOLPH AL-TALLADEGA AL-TALLAPOOSA AL- 928 AM CST SAT JAN 21 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TALLAPOOSA... SOUTHERN TALLADEGA...WESTERN RANDOLPH...NORTHERN COOSA AND CLAY COUNTIES UNTIL 1000 AM CST... AT 924 AM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WINTERBORO TO FAYETTEVILLE...AND MOVING EAST AT 45 MPH. WIND GUSTS UP TO 45 MPH ARE POSSIBLE WITH THESE STORMS...ALONG WITH HEAVY RAIN. LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE... SYLACAUGA... STEWARTVILLE... GOODWATER... ASHLAND... LINEVILLE... THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 3335 8556 3302 8589 3306 8651 3339 8619 TIME...MOT...LOC 1527Z 273DEG 39KT 3331 8615 3312 8634
Special weather statement, Jan 21, 9:53 AM CST, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
953 AM CST SAT JAN 21 2012
ALZ028-036-037-211630-
CLAY AL-COOSA AL-TALLAPOOSA AL-
953 AM CST SAT JAN 21 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TALLAPOOSA...
NORTHEASTERN COOSA AND SOUTHERN CLAY COUNTIES UNTIL 1030 AM CST...
AT 949 AM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTH OF GOODWATER
TO GOODWATER...AND MOVING EAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS...ALONG WITH
HEAVY RAIN.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
KELLYTON...
ALEXANDER CITY...
DADEVILLE...
HILLABEE CREEK...
GOLDVILLE...
THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR
THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3281 8577 3301 8613 3312 8607 3322 8600
3320 8565 3311 8565 3311 8563 3299 8561
TIME...MOT...LOC 1553Z 284DEG 29KT 3315 8597 3309 8596
3303 8603Local storm report, Jan 21, 11:02 AM CST, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1102 AM CST SAT JAN 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM TSTM WND DMG 5 W ROANOKE 33.14N 85.46W
01/21/2012 RANDOLPH AL EMERGENCY MNGR
LARGE TREES REPORTED DOWN ACROSS HIGHWAY 22 IN THE
COMMUNITY OF DICKERT. NUMEROUS POWERLINES REPORTED DOWN
IN THE AREA AS WELL.
&&
JTALLEYSpecial weather statement, Jan 21, 11:47 AM CST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1147 AM CST SAT JAN 21 2012
ALZ032-033-040-211830-
DALLAS AL-HALE AL-PERRY AL-
1147 AM CST SAT JAN 21 2012
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PERRY...SOUTHERN HALE AND
CENTRAL DALLAS COUNTIES UNTIL 1230 PM CST...
AT 1147 AM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR NEWBERN...OR 8 MILES NORTH OF UNIONTOWN...MOVING
EAST AT 35 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
MARION...
VALDEN...
MARION JUNCTION...
HAMBURG...
RED FORD...
&&
LAT...LON 3266 8713 3242 8712 3245 8753 3248 8753
3248 8759 3264 8762
TIME...MOT...LOC 1747Z 269DEG 17KT 3256 8752
73The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 21, 4:42 AM CST | Special Weather Statement | BMX | Marion | 48 min |
| Jan 21, 5:08 AM CST | Special Weather Statement | BMX | Cleburne | 52 min |
| Jan 21, 5:18 AM CST | Areal Flood Advisory | BMX | Calhoun, Cleburne, Talladega | 117 min |
| Jan 21, 5:21 AM CST | Special Weather Statement | BMX | Marion, Winston | 39 min |
| Jan 21, 6:03 AM CST | Special Weather Statement | BMX | Fayette, Lamar, Marion, Winston | 42 min |
| Jan 21, 6:47 AM CST | Special Weather Statement | BMX | Fayette, Lamar, Walker, Winston | 43 min |
| Jan 21, 7:26 AM CST | Special Weather Statement | BMX | Fayette, Pickens, Walker | 34 min |
| Jan 21, 8:04 AM CST | Special Weather Statement | BMX | Pickens | 41 min |
| Jan 21, 8:37 AM CST | Areal Flood Advisory | BMX | Bibb, Jefferson, Shelby, Tuscaloosa | 113 min |
| Jan 21, 8:58 AM CST | Special Weather Statement | BMX | Shelby | 32 min |
| Jan 21, 9:28 AM CST | Special Weather Statement | BMX | Clay, Talladega | 32 min |
| Jan 21, 9:53 AM CST | Special Weather Statement | BMX | Tallapoosa | 37 min |
| Jan 21, 10:09 AM CST | Severe Thunderstorm Warning | BMX | Chambers, Clay, Randolph, Tallapoosa | 36 min |
| Jan 21, 10:16 AM CST | Areal Flood Advisory | BMX | Clay, Talladega | 119 min |
| Jan 21, 10:27 AM CST | Areal Flood Advisory | BMX | Randolph | 2 hr |
| Jan 21, 11:17 AM CST | Areal Flood Advisory | BMX | Chambers | 118 min |
| Jan 21, 11:47 AM CST | Special Weather Statement | BMX | Perry | 43 min |
| Jan 21, 2:23 PM CST | Severe Thunderstorm Warning | BMX | Barbour, Bullock, Russell | 37 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.